I do get slight swelling in my ankles and legs. This has been prior, during and post tx. I am a stage 0. Dr. Ben Cecil is the only doctor that I can recall addressing this problem in an article. I read this article in hep c magaizine on the internet where he spoke of this type of swelling that I get. He mentioned that some people are having this problem and it seems doctors aren't paying much attention to it. I can't remember his exact words but that's the jist of it. Dr. Cecil is absolutely correct in saying doctors aren't paying attention to it. It drives me crazy that a few doctors acknowledged I do have this problem but they are not concerned nor do they connect it to hep c. Everything they connect to menopause and they are wrong as far as I am concerned. I bet they love having the menopause excuse to always fall back on. They don't have to look any further into my problem if they give me the quick little 'meno' answer. If I scream at the top of my lungs the next time a doctor says my swelling is from menopause, THEN I'll tell them they are correct in that the SCREAM is from menopause, but NOT the swelling. I have a pretty good Janice Joplin type scream so my talent might even be revealed during my frustration.
I'm a stage 2, avg weight, and 26 years old, so they can't use that excuse with me. I've had swelling in my hands, but most of it has been in my ankles and feet. It's become so bad that most days my feet nearly swell out of my shoes. My PCP blames the swelling on HCV, but my GI says it's hereditary. No one really wants to deal with it. So, I am the youngest person I know to sport TED hose and take HCTZ on a daily basis.
It's definitely possible that this swelling has nothing to do with HCV, but I wish someone would tell me what's causing it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.